Chemotherapy-Induced Adverse Drug Reactions in Pediatric Oncology

    Published on:July/2018
    Journal of Young Pharmacists, 2018; 10(3):340-343
    Original Article | doi:10.5530/jyp.2018.10.75
    Authors:

    Falguni Parande1,*, Aanchal Anand1, Mayuri Khaparde1, Sunita Pawar2

    1Department of Clinical Pharmacy, Bharati Vidyapeeth University, Pune, Maharashtra, INDIA.

    2Assistant Professor, Department of Clinical Pharmacy, Bharati Vidyapeeth University, Pune, Maharashtra, INDIA.

    Abstract:

    Background: Chemotherapy accounts to high vulnerability toward Adverse Events (AEs) as it involves highly complicated regimens. Objective of the study is to identify, assess, grade and categorize chemotherapy-induced adverse drug reactions in pediatric oncology. Materials and Methods: A 6 months Prospective-observational study was conducted in pediatric hematology oncology department. 0-15 years of hospitalized patients receiving chemotherapy for cancer were enrolled. Demographic details, cytotoxic drugs used and AEs that occurred were collected in a self-designed patient profile form. AEs were studied using CTCAE version 4.03 and Naranjo’s Scale of Probability. After each cycle, follow ups were taken. Result: A total of 50 patients, of which 33 male and 17 female patients were included in the study and a total of 332 AEs were observed. AEs were segregated into organ class and the number of events observed were, Gastrointestinal (123), General Disorders (107), Musculoskeletal (23), Blood and Lymphatic (42), Eye and ear (4), Nervous (17), Respiratory (16). Drugs suspected to cause the AEs were; Vincristine 65, Daunorubicin 130, Methotrexate 107, Cyclophosphamide 42, and L’Asparginase 54. ADR may be caused by more than one chemotherapeutic drug. Using Naranjo’s Scale we observed, 6 were definite, 159 were probable and 167 were possible. On using CTCAE, out of 332 AEs, 167 were characterized as Grade 1, 114 as Grade 2, 51 as Grade 3 and 1 as Grade 5. Conclusion: Using CTCAE, most AEs were suspected to have been caused because of Daunorubicin and Methotrexate, but the severe AEs (neurotoxicity, pulmonary toxicity) were due to Vincristine, Methotrexate, and Cyclophosphamide.

    Key words: Chemotherapy, Pediatric cancer, Chemotherapy, ADRs, CTCAE, Organ Toxicities.

    Article Download

     

    SCImago Journal & Country Rank

    Navigation